Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 61, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Dec 10, 2012, 6:56 PM EST for Hillsborough County, Manatee County, Pinellas County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2012, 6:56 PM EST (23:56 UTC)
- Expired
- Dec 10, 2012, 8:00 PM EST
- In force
- 64 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Hillsborough County, FL, Manatee County, FL, Pinellas County, FL
The radar
The Tampa radar (KTBW), 21 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
972
WUUS52 KTBW 102356
SVRTBW
FLC057-081-103-110100-
/O.NEW.KTBW.SV.W.0061.121210T2356Z-121211T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
656 PM EST MON DEC 10 2012
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
MANATEE COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 800 PM EST.
* AT 647 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MADEIRA BEACH TO EGMONT KEY TO 15 MILES WEST OF BRADENTON
BEACH...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF SAINT PETE
BEACH TO FORT DESOTO PARK TO 20 MILES SOUTHWEST OF FORT DESOTO
PARK...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAINT
PETERSBURG...PINELLAS PARK...DOWNTOWN SAINT PETERSBURG...
BRADENTON...PALMETTO...TAMPA INTERNATIONAL AIRPORT...TAMPA...TEMPLE
TERRACE...BRANDON...GULFPORT...PINELLAS POINT...ANNA MARIA
ISLAND...KENNETH CITY...BOYD HILL NATURE PRESERVE...LAKE
MAGGIORE...TROPICANA FIELD...LEALMAN...ALBERT WHITTED AIRPORT...
HOLMES BEACH AND HIGHPOINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 2794 8271 2784 8257 2796 8256 2797 8267
2812 8240 2792 8222 2739 8223 2739 8257
2743 8265 2738 8264 2760 8278 2761 8277
2752 8269 2763 8258 2764 8258 2769 8270
2764 8266 2761 8274 2786 8286
TIME...MOT...LOC 2356Z 248DEG 33KT 2779 8275 2767 8269
2742 8284
$$3 follow-up statements
368
WWUS52 KTBW 110030
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
730 PM EST MON DEC 10 2012
FLC057-081-103-110100-
/O.CON.KTBW.SV.W.0061.000000T0000Z-121211T0100Z/
HILLSBOROUGH FL-PINELLAS FL-MANATEE FL-
730 PM EST MON DEC 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR NORTHWESTERN MANATEE...SOUTHERN PINELLAS AND WESTERN HILLSBOROUGH
COUNTIES...
AT 724 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH
TAMPA TO APOLLO BEACH TO PALMETTO...OR ALONG A LINE EXTENDING FROM
TAMPA TO 13 MILES EAST OF DOWNTOWN SAINT PETERSBURG TO PALMETTO...
MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2794 8271 2784 8257 2796 8256 2797 8267
2812 8240 2792 8222 2739 8223 2739 8257
2743 8265 2738 8264 2760 8278 2761 8277
2752 8269 2763 8258 2764 8258 2769 8270
2764 8266 2761 8274 2786 8286
TIME...MOT...LOC 0030Z 248DEG 33KT 2791 8242 2779 8236
2754 8251
$$062
WWUS52 KTBW 110044
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
744 PM EST MON DEC 10 2012
FLC103-110054-
/O.CAN.KTBW.SV.W.0061.000000T0000Z-121211T0100Z/
PINELLAS FL-
744 PM EST MON DEC 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PINELLAS COUNTY IS
CANCELLED...
LAT...LON 2747 8246 2752 8255 2761 8251 2766 8248
2779 8249 2796 8256 2796 8254 2806 8235
2792 8222 2746 8223
TIME...MOT...LOC 0044Z 248DEG 33KT 2794 8232 2782 8226
2757 8241
$$
FLC057-081-110100-
/O.CON.KTBW.SV.W.0061.000000T0000Z-121211T0100Z/
HILLSBOROUGH FL-MANATEE FL-
744 PM EST MON DEC 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EST
FOR CENTRAL MANATEE AND WESTERN HILLSBOROUGH COUNTIES...
AT 738 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PALM
RIVER TO GIBSONTON TO PARRISH...OR ALONG A LINE EXTENDING FROM
BRANDON TO 7 MILES SOUTHWEST OF FISH HAWK TO 7 MILES EAST OF
PALMETTO...MOVING EAST AT 40 MPH.
LAT...LON 2747 8246 2752 8255 2761 8251 2766 8248
2779 8249 2796 8256 2796 8254 2806 8235
2792 8222 2746 8223
TIME...MOT...LOC 0044Z 248DEG 33KT 2794 8232 2782 8226
2757 8241
$$355
WWUS52 KTBW 110056
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
756 PM EST MON DEC 10 2012
FLC057-081-110105-
/O.EXP.KTBW.SV.W.0061.000000T0000Z-121211T0100Z/
HILLSBOROUGH FL-MANATEE FL-
756 PM EST MON DEC 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MANATEE AND WESTERN
HILLSBOROUGH COUNTIES WILL EXPIRE AT 800 PM EST...
ALTHOUGH THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS THEY WILL
CONTINUE TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN AS THEY PUSH
EAST INTO POLK AND HARDEE COUNTIES.
LAT...LON 2747 8246 2752 8255 2761 8251 2766 8248
2779 8249 2796 8256 2796 8254 2806 8235
2792 8222 2746 8223
TIME...MOT...LOC 0055Z 248DEG 33KT 2798 8221 2786 8215
2761 8230
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 1:59 PM EST, 4 hours 57 minutes earlier.
Area forecast discussion, Dec 10, 1:59 PM EST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 159 PM EST MON DEC 10 2012 ...STRONG TO SEVERE THUNDERSTORMS ON TUESDAY... ...POTENTIAL SEA FOG TUESDAY INTO WEDNESDAY... .SHORT TERM (MONDAY THROUGH WEDNESDAY)... PATTERN CHANGE AHEAD AS THE RIDGE OF HIGH PRESSURE THAT HAS BEEN PRESENT OVER THE REGION EXITS IN FAVOR OF A FRONTAL SYSTEM DUE ON WEDNESDAY INTO THURSDAY. MONDAY AND TUESDAY WILL FEATURE ELEVATED CHANCES FOR SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT...SPC ALREADY HAS MOST OF CENTRAL AND SOUTHWEST FLORIDA IN A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. PLENTY OF AVAILABLE MOISTURE AND INSTABILITY ON TUESDAY AFTERNOON...WITH 12Z GFS MUCAPE VALUES ABOVE 2000 J/KG ACROSS MUCH OF THE CWA. 12Z NAM HAS MUCAPES NEARING 2500 J/KG AROUND FORT MYERS WHILE THE 00Z ECMWF HAS A MORE RESERVED 1500 J/KG. 0-6 KM BULK SHEAR IS A RESPECTABLE 25-35 KTS OVER MUCH OF THE CWA WITH 0-1 KM BULK SHEAR VALUES IN THE 5-15 KT NEIGHBORHOOD. WHILE THIS WOULD FAVOR THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY IF THE GFS SOLUTION VERIFIES...TORNADIC ACTIVITY IS NOT LIKELY WITH 0-1 KM HELICITY VALUES STRUGGLING TO GET TO 50 M2/S2. HEAVY RAINFALL IS A POSSIBILITY...WITH THE POSSIBILITY OF FLASH FLOODING IF AN AREA WERE TO SEE SEVERAL PRODUCTIVE THUNDERSTORMS IN A RELATIVELY SHORT PERIOD OF TIME. DUE TO THE LIKELY NATURE OF THIS CONVECTION...ANY FLOOD THREAT WOULD BE ISOLATED. WITH FORECAST SOUNDINGS FEATURING PRECIPITABLE WATER VALUES BETWEEN 1.75 AND 2 INCHES...HEAVY RAINFALL IS LIKELY WITH THE CONVECTION. THANKFULLY THE LACK OF RECENT RAINFALL SHOULD ALLOW PLENTY OF ROOM IN RIVERS...LAKES...STREAMS...AND RESERVOIRS FOR THIS ADDITIONAL RAINFALL. BESIDES CONVECTION...A SIGNIFICANT SEA FOG EVENT COULD EVOLVE OVER THE NEXT DAY OR SO WHICH WOULD AFFECT COASTAL AREAS AND AREAS AROUND TAMPA BAY. INLAND AREAS COULD DEAL WITH FOG AS WELL...ALTHOUGH THE DEGREE OF FOG INTENSITY WILL LIKELY DEPEND ON HOW MUCH LOWER LEVEL MOISTURE IS DEPOSITED BY RAINFALL. .LONG TERM (WEDNESDAY NIGHT-SUNDAY)... NO CHANGES TO LONG TERM FROM THE MIDNIGHT SHIFT. /ISSUED 407 AM EST MON DEC 10 2012/ SURFACE LOW PRESSURE WILL BE LIFTING OUT TO THE NE WITH THE COLD FRONT MOVING SOUTH AS HIGH PRESSURE BRINGS COOLER AND DRIER CONDITIONS...WHILE ALOFT A SHORTWAVE WILL BE SWINGING THROUGH THE STATE FOR WEDNESDAY NIGHT. A LINGERING SHOWER OR TWO WILL BE POSSIBLE WEDNESDAY NIGHT BEFORE THE DRIER AIR OVERSPREADS THE AREA. HIGH PRESSURE WILL THEN CONTINUE ACROSS THE AREA THROUGH SATURDAY WITH UPPER RIDGING IN PLACE OVER THE GULF OF MEXICO. A COLD FRONT WILL THEN SETTLE INTO NORTHERN FLORIDA FOR SATURDAY NIGHT AND SUNDAY ALLOWING FOR SOME LOW RAIN CHANCES SUNDAY AFTERNOON. TEMPERATURES AND MOISTURE WILL MODERATE THROUGH THE WEEKEND WITH LOWS FROM THE MID 40-LOWER 50S NORTH TO THE MID 50S- LOWER 60S CENTRAL AND SOUTH TO START THE PERIOD INCREASING TO THE 50S TO LOWER 60S THROUGH SATURDAY NIGHT...HIGHS IN THE 70S TO AROUND 80 EACH AFTERNOON. && .AVIATION... AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL SUPPORT TEMPO PERIODS OF MVFR CONDITIONS AT ALL TERMINALS THROUGH 11/00Z AS CEILING HEIGHTS LOWER AND SCATTERED SHOWERS DEVELOP OVER THE REGION. AFTER 11/00Z PREVAILING WIDESPREAD MVFR CONDITIONS ARE EXPECTED IN SHOWERS...WITH TEMPO IFR/LIFR CONDITIONS POSSIBLE BETWEEN 11/09Z AND 11/13Z AS LOW STRATUS AND DENSE FOG DEVELOPS. IFR/LIFR WILL IMPROVE INTO THE MVFR RANGE AFTER 11/14Z. SOUTH WINDS AROUND 10 KNOTS WILL INCREASE TO 12 TO 15 KNOTS WITH A FEW GUSTS UP TO 22 KNOTS POSSIBLE AFTER 10/20Z. SOUTH-SOUTHWEST WINDS WILL DIMINISH TO 5 TO 7 KNOTS AFTER 11/02Z TONIGHT. && .MARINE... SEA FOG RISK CONTINUES WITH SOUTHWESTERLY FLOW AHEAD OF THE FRONTAL PASSAGE WEDNESDAY INTO THURSDAY. LOCAL MODELING DEPICTING START OF SEA FOG EVENT ON THE COASTAL WATERS BETWEEN THE BAY AND BONITA BEACH THIS AFTERNOON WHILE THE NAM THROWS THE ENTIRE MAOR INTO A SEA FOG EVENT LATER THIS EVENING. WITH THE MODERATE CONFIDENCE FOR THIS SEA FOG EVENT LASTING THROUGH TOMORROW...HAVE THROWN IN MENTION ALONG THE COAST AND BAY THROUGHOUT TUESDAY AND INTO WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WILL ALSO BE A HAZARD FOR MARINE ACTIVITY. POST-FRONTAL CONCERN WILL FOCUS ON STRONG NORTHWESTERLY WINDS THAT WILL BRING CAUTIONARY CRITERIA TO THE OUTER WATERS. && .FIRE WEATHER... RIDGE OF HIGH PRESSURE THAT HAS BEEN PARKED OVER THE AREA WILL GIVE WAY TO A FRONTAL SYSTEM PASSING THROUGH WEDNESDAY INTO THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED DAILY...WITH A SIGNIFICANT RISK OF DENSE FOG. WETTING RAINS FROM THIS FRONTAL SYSTEM SHOULD LOWER ANY RISK OF FIRE WEATHER CONCERNS LATER THIS WEEK WITH ERC VALUES STRUGGLING TO STAY ABOVE 30 IN LEE...SARASOTA...AND PINELLAS COUNTIES. WILL HAVE TO KEEP AN EYE ON ANY DRYING TRENDS LATER THIS WEEK AND INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TPA 69 78 67 77 / 50 50 40 70 FMY 69 82 67 81 / 50 50 40 40 GIF 66 80 65 78 / 50 60 40 70 SRQ 69 78 67 77 / 40 50 40 60 BKV 65 79 64 75 / 50 50 50 70 SPG 69 78 67 76 / 40 50 40 70 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...02/GARCIA LONG TERM/AVIATION...57/MCMICHAEL
Hazardous weather outlook, Dec 10, 5:11 AM EST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 511 AM EST MON DEC 10 2012 FLZ039-042-043-048>050-GMZ850-853-870-873-101500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- 511 AM EST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG IMPACT... WIDESPREAD DENSE FOG AND SEA FOG WILL QUICKLY REDUCE VISIBILITIES BELOW ONE-QUARTER MILE. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...DENSE FOG IMPACT... AREAS OF DENSE FOG WILL AGAIN BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY WITH LIGHT OVERNIGHT WINDS AND ABUNDANT LOW LEVEL MOISTURE IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ051-052-055>057-060>062-065-GMZ830-856-876-101500- HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO- CHARLOTTE-LEE-TAMPA BAY WATERS- BONITA BEACH TO ENGLEWOOD OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 511 AM EST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...DENSE FOG IMPACT... PATCHY DENSE FOG WILL QUICKLY REDUCE VISIBILITIES BELOW ONE-QUARTER MILE. MOTORISTS SHOULD SLOW DOWN...USE LOW BEAM HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN VEHICLES THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...DENSE FOG IMPACT... PATCHY DENSE FOG WILL AGAIN BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY MORNING WITH LIGHT OVERNIGHT WINDS AND ABUNDANT LOW LEVEL MOISTURE IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. COLSON
In the hours before
Special weather statement, Dec 10, 5:39 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
539 PM EST MON DEC 10 2012
FLZ050-051-102345-
HILLSBOROUGH-PINELLAS-
539 PM EST MON DEC 10 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
HILLSBOROUGH AND PINELLAS COUNTIES FOR STRONG THUNDERSTORMS
WITH STRONG WIND GUSTS VALID UNTIL 645 PM EST...
AT 532 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED 9 MILES WEST OF INDIAN SHORES...OR 13
MILES WEST OF SEMINOLE...MOVING NORTHEAST AT 35 MPH WILL AFFECT
BELLEAIR BEACH...INDIAN ROCKS BEACH...INDIAN SHORES AND BELLEAIR.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2808 8285 2810 8282 2806 8279 2813 8279
2817 8285 2818 8285 2817 8231 2796 8258
2796 8266 2798 8262 2799 8267 2796 8267
2794 8271 2791 8264 2779 8280 2783 8284
TIME...MOT...LOC 2238Z 232DEG 32KT 2791 8295Special weather statement, Dec 10, 6:40 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
640 PM EST MON DEC 10 2012
FLZ050-110030-
PINELLAS-
640 PM EST MON DEC 10 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
PINELLAS COUNTY FOR A STRONG THUNDERSTORM WITH STRONG WIND GUSTS
VALID UNTIL 730 PM EST...
AT 633 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 14 MILES WEST OF PASS-A-GRILLE BEACH...OR
15 MILES WEST OF SAINT PETE BEACH...MOVING NORTHEAST AT 35 MPH WILL
AFFECT INDIAN SHORES...MADEIRA BEACH...SAINT PETE BEACH AND
PASS-A-GRILLE BEACH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2803 8265 2801 8264 2798 8268 2797 8262
2796 8269 2794 8271 2789 8258 2782 8258
2778 8261 2770 8263 2769 8271 2765 8267
2765 8270 2760 8273 2772 8275 2783 8284
2791 8286
TIME...MOT...LOC 2340Z 237DEG 32KT 2769 8291The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 9:23 PM EST | Dense Fog Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 13 hr |
| Dec 9, 9:25 PM EST | Marine Dense Fog Advisory | TBW | 12 hr | |
| Dec 10, 4:39 PM EST | Special Marine Warning | TBW | 96 min | |
| Dec 10, 5:35 PM EST | Special Marine Warning | TBW | 55 min | |
| Dec 10, 5:39 PM EST | Special Weather Statement | TBW | Pinellas | 66 min |
| Dec 10, 6:15 PM EST | Special Marine Warning | TBW | 60 min | |
| Dec 10, 6:40 PM EST | Special Weather Statement | TBW | Pinellas | 50 min |
| Dec 10, 6:48 PM EST | Special Marine Warning | TBW | 57 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.